MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 4; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 4; CEMENTLESS HIP STEM
Catalog Number 01.12.034
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 10/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Preliminary investigation performed by r&d product manager on november 05, 2018 from visual investigation, it is not possible to determine a device related failure root cause.Hydroxyapatite (ha) layer has been absorbed almost completely during in situ time (except for few small aeas of residual ha).Clinical evaluation performed by medical affairs manager on november 09, 2018; stem and head revision surgery occurred 7 years after primary cementless total hip arthroplasty.According to the report, the patient was complaining about pain due to stem loosening.Aseptic loosening is a possible, literature described long-term adverse event after cementless hip replacement and causes are often unknown.The reason of this event cannot be determined.Batch review performed on 27 november 2018; lot 101076: (b)(4) stems produced and released on 16 june 2018.Expiration date: 2015-05-31; no anomalies found related to the problem.All stems belonging to this lot have been already sold with 1 other similar reported event.
 
Event or Problem Description
Revision surgery performed due to stem loosening (left side) causing proximal femoral pain after about 7 years.

Brand Name
QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 4
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8105809
Report Number3005180920-2018-00952
Device Sequence Number11262037
Product Code JDI
UDI-Device Identifier07630030802164
UDI-Public07630030802164
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2015
Device Catalogue Number01.12.034
Device Lot Number101076
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2018
Initial Report FDA Received Date11/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight85